3.230.173.188
dgid:
enl:
npi:0
-Advertisement-
Retina

Do anti-VEGF drugs pose systemic risks?

Posted on

A large real-world study has provided evidence of associations between anti-VEGF drugs and various adverse events (AEs). These adverse events include ocular issues, cardiac disorders, and central nervous system problems.

The study found that after intravitreal injection, attention should not only be focused on ocular symptoms but also on systemic symptoms, particularly for certain drugs like ranibizumab, which showed a higher association with cardiac AEs compared to other anti-VEGF drugs.

The study, based on data from the FDA Adverse Event Reporting System spanning from January 2004 to September 2021, encompassed a total of 2980 reported cases, involving 7,125 drug-related adverse events. Among the notable findings, all 5 anti-VEGF drugs were linked to eye disorders, reinforcing the existing knowledge of their ocular side effects.

The study found that pegaptanib and ranibizumab also exhibited associations with cardiac disorders. Specifically, for ranibizumab, pegaptanib, bevacizumab, and aflibercept, the proportions of cardiac AEs were 8.57%, 5.62%, 3.43%, and 3.20%, respectively. In addition, the proportions of central nervous system AEs were 8.81%, 7.41%, 5.86%, and 5.68%, respectively, for the same drugs.

In a multiple comparison analysis, ranibizumab emerged as significantly higher than bevacizumab and aflibercept in terms of the proportion of cardiac AEs (P < 0.001). Furthermore, ranibizumab exhibited a significant difference compared to aflibercept in central nervous system AEs (P < 0.001).

Reference
Zhou R, Lu P, He M, et al. A real-world disproportionality analysis of anti-VEGF drugs from the FDA Adverse Event Reporting System. Expert Opin Drug Saf. 2023;doi: 10.1080/14740338.2023.2250717. Epub ahead of print. PMID: 37665052.

-Advertisement-
-Advertisement-
-Advertisement-
-Advertisement-
-Advertisement-